Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 14, 2008, 1:31 PM CST for 14 counties in Florida; 5 counties in Alabama; 10 counties in Georgia. It took effect at Feb 15, 2008, 2:04 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 1:31 PM CST (19:31 UTC)
- In effect from
- Feb 15, 2008, 2:04 AM CST
- Expired
- Feb 15, 2008, 5:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
All 29 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 141931 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 PM EST THU FEB 14 2008 ...RED FLAG WARNING CANCELED THIS AFTERNOON FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR A SMALL PORTION OF THE FLORIDA PANHANDLE AND MOST OF THE BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...RED FLAG CONDITIONS ARE NO LONGER EXPECTED OVER SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA THIS AFTERNOON SO THE RED FLAG WARNING FOR THESE AREAS HAVE BEEN CANCELED. THE RED FLAG WARNING CONTINUES THIS AFTERNOON FOR ALL OF NORTH FLORIDA. A DRY AIR MASS WILL REMAIN OVER THE AREA THROUGH FRIDAY. AFTERNOON RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS MOST OF NORTH FLORIDA FRIDAY. MOISTURE WILL BEGIN TO INCREASE ON SATURDAY WITH THE NEXT CHANCE FOR RAIN ON SUNDAY. ALZ065>069-GAZ120>131-142>148-155>161-142045- /O.CAN.KTAE.FW.W.0018.000000T0000Z-080214T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/ ...RED FLAG WARNING IS CANCELLED THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED FLAG WARNING. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE NO LONGER EXPECTED FOR THIS AFTERNOON. $$ FLZ011-013-016>019-026>029-150000- /O.NEW.KTAE.FW.W.0019.080215T1800Z-080215T2300Z/ /O.CON.KTAE.FW.W.0018.000000T0000Z-080215T0000Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE- 231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009-010-012-014-015-034-150000- /O.CON.KTAE.FW.W.0018.000000T0000Z-080215T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-DIXIE- 231 PM EST THU FEB 14 2008 /131 PM CST THU FEB 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BARRY
3 follow-up statements
000 WWUS82 KTAE 150035 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 735 PM EST THU FEB 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR A SMALL PORTION OF THE FLORIDA PANHANDLE AND MOST OF THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A DRY AIR MASS WILL REMAIN OVER THE AREA THROUGH FRIDAY. RELATIVE HUMIDITY VALUES FRIDAY AFTERNOON ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS A PORTION OF NORTH FLORIDA. MOISTURE WILL BEGIN TO INCREASE ON SATURDAY WITH THE NEXT CHANCE FOR RAIN ARRIVING SUNDAY OR SUNDAY NIGHT. FLZ011-013-016>019-026>029-151130- /O.CON.KTAE.FW.W.0019.080215T1800Z-080215T2300Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE- 735 PM EST THU FEB 14 2008 /635 PM CST THU FEB 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND MUCH OF THE FLORIDA BIG BEND FRIDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 150804 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 AM EST FRI FEB 15 2008 ...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIR MASS WILL REMAIN OVER THE AREA TODAY. AFTERNOON RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BELOW CRITICAL LEVELS ACROSS MUCH OF THE REGION. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE ON SATURDAY ...WITH THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY. FLZ007-009-010-012-034-152300- /O.EXB.KTAE.FW.W.0019.080215T1700Z-080215T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-BAY-DIXIE- 304 AM EST FRI FEB 15 2008 /204 AM CST FRI FEB 15 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ011-013-016>019-026>029-152300- /O.EXT.KTAE.FW.W.0019.080215T1700Z-080215T2300Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE- 304 AM EST FRI FEB 15 2008 /204 AM CST FRI FEB 15 2008/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
000 WWUS82 KTAE 152019 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EST FRI FEB 15 2008 ...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND A PORTION OF SOUTHWEST GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE ON SATURDAY WITH THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE LATE SUNDAY INTO MONDAY MORNING. ALZ065>069-GAZ120>126-142>144-152300- /O.EXA.KTAE.FW.W.0019.000000T0000Z-080215T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER- 319 PM EST FRI FEB 15 2008 /219 PM CST FRI FEB 15 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>013-016>019-026>029-034-152300- /O.CON.KTAE.FW.W.0019.000000T0000Z-080215T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 319 PM EST FRI FEB 15 2008 /219 PM CST FRI FEB 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 8:42 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 14, 8:42 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EST THU FEB 14 2008
.DISCUSSION... THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1026 MB HIGH
CENTERED OVER THE FORECAST AREA...WITH LIGHT WINDS AND CLEAR SKIES
ACROSS THE REGION. THE WINDS WENT CALM JUST BEFORE SUNRISE THIS
MORNING...ALLOWING TEMPERATURES TO DROP RAPIDLY INTO THE MID 20S
ACROSS OUR NORMALLY COLDEST LOCATIONS...AND INTO THE LOWER 30S
ALONG THE COAST. WE EXPECT TEMPERATURES TO REBOUND INTO THE UPPER
50S TO LOWER 60S THIS AFTERNOON...WITH SUNNY SKIES AND LIGHT
WINDS.
&&
.AVIATION...
VFR CONDITIONS AND LIGHT WINDS AT ALL TERMINALS THROUGH THE
FORECAST PERIOD.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
&&
AVIATION...BARRY
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 14, 3:16 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 AM EST THU FEB 14 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 416 AM EST THU FEB 14 2008 /316 AM CST THU FEB 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...COLD TEMPERATURES EXPECTED ACROSS THE REGION TONIGHT... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. EXPECT THE DRY AND COLD CONDITIONS TO CONTINUE THROUGH TONIGHT. OVERNIGHT LOWS TONIGHT WILL ONCE AGAIN DROP BELOW FREEZING OVER THE INLAND LOCATIONS. ISOLATED AREAS MAY SEE TEMPERATURES AS LOW AS 25 TO 27 DEGREES BY DAYBREAK FRIDAY. THOSE WITH SENSITIVE PLANTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT THEM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... EXPECT THE QUIET CONDITIONS TO CONTINUE THROUGH FRIDAY NIGHT WITH THE TEMPERATURES COMING BACK UP TO NEAR OR ABOVE NORMAL. OVER THE WEEKEND...ANOTHER STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST BRINGING INCREASING RAIN CHANCES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GIBBS/GOULD
Nearby
Red Flag Warnings in Florida, 2008Red Flag Warnings in Georgia, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.